MAUDE Adverse Event Report: BARD PERIPHERAL VASCULAR, INC. FINESSE ULTRA BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT

BARD PERIPHERAL VASCULAR, INC. FINESSE ULTRA BREAST BIOPSY SYSTEM; BIOPSY INSTRUMENT
Catalog Number F14105US
Medical Device Problem Codes Difficult to Remove (1528); Failure to Reset (1532); Failure to Disconnect (2541)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/06/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No medical records and no medical images were provided to the manufacturer.The lot number was not provided; a review of the device history records has not been performed.The return of the device is pending.The investigation is currently underway.The information provided by bard represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bard.
 
Event or Problem Description
It was reported that during a breast biopsy in a hard density lesion, at the second sample pass, the needle of the device allegedly jammed and was unable to be removed from driver.It was further reported, the needle was difficult to remove from the tissue and attempts to reset the device allegedly failed.Reportedly, the procedure was completed with another device.There was no reported patient injury.
 
Event or Problem Description
 
Additional Manufacturer Narrative
H10: manufacturing review: a complete manufacturing review could not be conducted for the investigation as the lot number is unknown.Investigation summary: the finesse 14g biopsy probe was not returned for evaluation.Therefore, the investigation is inconclusive for failure to reset and difficult to remove as the sample was not available for functional evaluation and no objective evidence was provided for review.Per the reported event, the device jammed and could not be reset.It is possible that the tissue was not completely excised which caused the probe to be difficult to remove.It is possible that patient factors and/or procedural issues contributed to the reported event; however, the definitive root cause is unknown.Labeling review: the review of the ifu (instructions for use), indications, warnings, precautions, cautions, possible complications, and contraindications showed that the product labeling is adequate.

Brand Name
FINESSE ULTRA BREAST BIOPSY SYSTEM
Common Device Name
BIOPSY INSTRUMENT
Manufacturer (Section D)
BARD PERIPHERAL VASCULAR, INC.
1625 w 3rd st.
tempe AZ 85281
MDR Report Key7934717
Report Number2020394-2018-01850
Device Sequence Number11178876
Product Code KNW
UDI-Device Identifier00801741085161
UDI-Public(01)00801741085161
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K093068
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/19/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberF14105US
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 09/07/2018
Supplement Date Received by Manufacturer02/15/2019
Initial Report FDA Received Date10/04/2018
Supplement Report FDA Received Date02/19/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age38 YR
Patient Weight66